Girlfriend with HIV is angry all the time
Jan 13, 2013
My girlfriend is 40 years old and was recently infected with HIV. Her viral count has started to go down now after going on medications. However, I have found that she is getting annoyed, grumpy and getting angry with me all the time for any slight reason. Is this an effect of the HIV medication she is taking or it normal for a 40 year old woman? I am not living with her and I do not have any sex with her. I would like to have sex but she won't allow me. We have behaved like friends for the past 16 years. Thanks for your advice in advance.
Response from Dr. Fawcett
Thanks for writing. Anger, along with all sorts of mood issues, occurs for a variety of complex reasons. You don't mention what medications she is taking, but angry behavior has been reported for a small number of people receiving Atripla. HIV and all its stresses can wear down emotional resilience. Support in the form of a group or someone with whom she can talk things over will be of enormous help.
Gently give her feedback on how her behavior is making you feel and offer to support her. She is probably just as uncomfortable being grumpy and angry as you are. Encourage her to speak with her physician about the issue as well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Touching Urine Sign Of HIV AIDS
- Muscle Ache After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Painful Urination After Sucking Penis Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- Can I Get Genital Herpes If I Used A Condom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.